Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 118, NWS Boston/Norton, MA

July 1, 2008Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2008, 3:04 PM EDT for Capitol Planning Region, Connecticut. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2008, 3:04 PM EDT (19:04 UTC)
Expired
Jul 1, 2008, 3:45 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 011904
SVRBOX
CTC003-011945-
/O.NEW.KBOX.SV.W.0118.080701T1904Z-080701T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT TUE JUL 1 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
  BRITAIN...HARTFORD...EAST HARTFORD...

* UNTIL 345 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTHINGTON...OR NEAR MERIDEN...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERLIN BY 315 PM EDT...
  NEW BRITAIN AND 7 MILES SOUTHEAST OF FARMINGTON BY 320 PM EDT...
  NEWINGTON BY 330 PM EDT...
  WETHERSFIELD AND 8 MILES SOUTHEAST OF WEST HARTFORD BY 340 PM
  EDT...
  ROCKY HILL...GLASTONBURY...EAST HARTFORD AND 6 MILES SOUTH OF
  HARTFORD BY 345 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4156 7291 4161 7296 4164 7295 4191 7262
      4166 7245 4163 7250 4164 7255 4162 7270
      4157 7276 4154 7287
TIME...MOT...LOC 1904Z 234DEG 13KT 4160 7280

$$

KJC
2 follow-up statements
000 
WWUS51 KBOX 011927
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT TUE JUL 1 2008

CTC003-011945-
/O.CON.KBOX.SV.W.0118.000000T0000Z-080701T1945Z/
HARTFORD CT-
327 PM EDT TUE JUL 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN HARTFORD COUNTY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BERLIN...OR NEAR NEWINGTON...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKY HILL AND WETHERSFIELD BY 340 PM EDT...
  GLASTONBURY...EAST HARTFORD...6 MILES SOUTHEAST OF HARTFORD AND 9
  MILES SOUTH OF SOUTH WINDSOR BY 345 PM EDT...

LAT...LON 4163 7284 4167 7282 4165 7285 4191 7262
      4166 7245 4163 7250 4164 7255 4162 7270
      4158 7277
TIME...MOT...LOC 1927Z 234DEG 13KT 4165 7271

$$

KJC
000 
WWUS51 KBOX 011945
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT TUE JUL 1 2008

CTC003-011955-
/O.EXP.KBOX.SV.W.0118.000000T0000Z-080701T1945Z/
HARTFORD CT-
345 PM EDT TUE JUL 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD COUNTY
HAS EXPIRED...

LAT...LON 4163 7284 4167 7282 4165 7285 4191 7262
      4166 7245 4163 7250 4164 7255 4162 7270
      4158 7277
TIME...MOT...LOC 1927Z 234DEG 13KT 4165 7271

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:51 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 1, 1:51 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT TUE JUL 1 2008

.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2
WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING
AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO EARLY JULY. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTIVE TEMPERATURES HAVE BEEN REACHED ACROSS INTERIOR PORTIONS OF
SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON. THIS HAS ALLOWED FOR WIDELY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE
REGION...MAINLY NORTH AND WEST OF INTERSTATE 95. ALONG THE SOUTH
COAST...ONSHORE FLOW CONTINUES TO KEEP LOW LAPSE RATES FAIRLY STABLE.
OVERALL WILL CONTINUE TO MENTION LOW CHANCE POPS ACROSS INTERIOR
LOCATIONS...WITH SLIGHT TO NO CHANCE POPS ALONG THE SOUTHEAST COAST.

AN ISOLATED THUNDERSTORM HAS THE POTENTIAL TO BE SEVERE THIS
AFTERNOON AS WIND FIELDS ALOFT REMAIN FAIRLY STRONG.

FOG PATCHES HAVE DISSIPATED ALONG THE SOUTH COAST...BUT SOME LEFTOVER
MARINE STRATUS CONTINUES TO PERSIST ACROSS BUZZARDS BAY AND THE SOUTH
COAST OF CAPE COD AS WELL AS MARTHAS VINEYARD AND THE ISLANDS. THIS
AREA IS EXPECTED TO EXPAND AGAIN NEAR OR SHORTLY AFTER SUNSET.

OTHERWISE TEMPERATURES APPEAR ON TRACK...DID MAKE SOME MINOR
ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS AS WELL AS SKY
COVER. SOME VARIATION IN TEMPERATURE IS OCCURRING GIVEN WIDELY
SCATTERED CONVECTION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...LEFTOVER CONVECTION WILL LINGER FOR A COUPLE OF HOURS THIS
EVENING...THEN WILL DIMINISH WITH THE LACK OF DAYTIME HEATING...
SIMILAR TO LAST NIGHT. HOWEVER...IT APPEARS THAT THE WEAK TROUGH
WILL REMAIN OVER EASTERN AREAS. VERY TOUGH TO DISCERN THIS FEATURE
ON THE MODELS. NOT MUCH COOL AIR WORKING IN...AS THE PERSISTENT S-SW
FLOW WILL CONTINUE. WILL CONTINUE WARM AND HUMID...THOUGH TEMPS MAY
ACTUALLY DROP INTO THE UPPER 50S IN SW NH/E SLOPES OF THE BERKSHIRES
TO GIVE A LITTLE BRIEF RELIEF THERE.

MORE PATCHY FOG IS LIKELY ESPECIALLY OVER CENTRAL AND EASTERN AREAS
WITH THE HIGHER DEWPOINTS.

ON WEDNESDAY...THE LEFTOVER TROUGH OVER EASTERN AREAS MAY TRY TO
FIRE SOME CONVECTION...BUT NOT A WHOLE LOT OF UPPER SUPPORT OR
DYNAMICS ALONG WITH THE STABILIZING SW WIND INFLUENCE OFF THE OCEAN.
HOWEVER...MIGHT SEE WIDELY SCATTERED ACTIVITY IN THE AFTERNOON...
MAINLY NEAR OR SOUTH OF THE MASS PIKE. KEPT SLIGHT CHANCE POPS GOING
THERE. WILL REMAIN WARM AND HUMID WITH TEMPS TOPPING OFF IN THE 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
STRONG THUNDERSTORMS POSSIBLE LATE THU OR FRI...MAYBE AGAIN SUN AND
NEXT TUE. PLS SEE SPC DAY 1-3 OUTLOOKS AND ASSOCIATED DISCUSSIONS.

WED NIGHT...SHOULD BE A NICE QUIET NIGHT. 00Z/1 MAVMOSGUIDE WAS
MERGED WITH THE PREV 4 PM MONDAY FCST.

THU...FAIRLY VIGOROUS COLD FRONT APPROACHES THURSDAY. SHOWERS AND
THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG THIS FRONT OVER UPSTATE NEW
YORK DURING THE DAY. A FEW OF THESE SHOULD BE SEVERE AND ARE CURRENTLY
OUTLOOKED TO IMPACT OUR WESTERN AND NORTHERN ZONES DURING THE LATE
AFTERNOON AND EVENING HOURS...THEN THE REST OF THE CWA OVERNIGHT. 00Z
EC IS FASTER THAN THE GFS...AS IS THE 21Z SREF. FOR NOW RAISED PREV
FCST POPS TO ABOUT 50 PCT W AND N FRINGES OF THE CWA LATE DAY AND
EVENING...BUT THIS MAY BE UNDERDONE. THE WORDED FCST MAY BE 3 HOURS
TOO SLOW WITH ONSET. IT SHOULD BE HOT AHEAD OF THIS FRONT AND
TEMPERATURES MAY RUN 2 DEGREES WARMER THAN NOW FCST.

FRI...MODELS DISAGREE ON WHERE THE FRONT WILL STALL. THIS WILL IMPACT
THE 4TH OF JULY FORECAST. LATEST 00Z/1 GFS ENSEMBLES ARE QUITE WET
DURING 4TH OF JULY AFTERNOON AND EVENING FOR MUCH OF THE REGION WHILE
THE 00Z/1 ECMWF IS STILL DELAYED A DAY...PROBABLY BECAUSE ITS FRONT
WAS FURTHER S THAN THE 00Z/1 GFS. IMO...WE SHOULD GO WITH THE GFS. THIS
PER 00Z/1 UKMET IDEA. RAISED POPS A BIT LATE FRIDAY BUT DID NOT MAKE A
HASTY DECISION TO CRANK THE POPS WAY UP...DUE TO MODEL CONFIDENCE
UNCERTAINTY AS SEEN ON MY FIRST DAY BACK...PLAYED IT CONSERVATIVE.

SATURDAY...THE GFS IS DRY AND THE ECMWF IS RATHER WET. STILL VERY LOW
CONFIDENCE ON WHAT THE COVERAGE OF SHOWERS/TSTMS WILL BE...BUT IT/S
WORTH A LOW CHANCE POP ATTM. THEREAFTER...THE MODELS ARE IN DECENT
AGREEMENT WITH A RATHER WET SCENARIO...BUT DIDN/T GO ANY HIGHER THAN
LOW CHANCE POPS FOR SUNDAY AND MONDAY.

SUN...GFS IS THUNDERING...AGAIN.  PLAYED IT CLOSE TO THE VEST.

THE CURRENT THINKING IS THAT THE FRIDAY THROUGH MONDAY PERIOD WILL
NOT BE A WASHOUT THE WHOLE TIME...BUT WAVES OF SHOWERS AND THUNDERSTORMS
FROM TIME TO TIME SEEMS REASONABLE. PLAYED THUNDER AS LOW PROB ATTM IN
THIS PERIOD BUT THIS WILL END UP MORE DEFINED AS WE DRAW CLOSER TO TZERO
/FCST DATE IN QUESTION/.

EARLY NEXT WEEK...NEAR 90F HEAT RETURNS...AND BLENDS WELL INTO THE
DAY 6-10 AND DAYS 8-14 ISSUED YDY FROM CPC AS WELL AS THE 00Z/1 NAEFS
OUTPUT /GFS-GGEM ENS FCST SYSTEM/ KEPT POPS GOING.

TEMPS FRI-TUE WERE EDGED UPWARD PER NEW 2M GFS ENS TEMP FCST.

DEWPOINTS WERE STRAIGHT 00Z/1 GFS MAV MOS GUIDANCE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AREAS OF MVFR AND LOCAL IFR CIGS WILL PERSIST THIS AFTERNOON OVER
CAPE/ISLANDS ESPECIALLY ACK...OTHERWISE MAINLY VFR THROUGH THE
AFTERNOON. WIDELY SCT SHRA/TSRA MAY BRING BRIEF MVFR CONDITIONS TO
MAINLY INTERIOR TERMINALS. LOCAL SEABREEZES WILL CONTINUE AT COASTAL
LOCATIONS WITH WINDS SHIFTING TO S AT BOS 21-22Z.

TONIGHT...MVFR/IFR CIGS/VSBYS LIKELY EXPAND ACROSS IMMEDIATE S COAST
AFT 03Z BUT ONGOING AT ACK. LOCAL MVFR FOG POSSIBLE INTERIOR
TERMINALS LATE TONIGHT...OTHERWISE VFR.

WEDNESDAY...EARLY MORNING MVFR/IFR ALONG S COAST...OTHERWISE VFR.

OUTLOOK WEDNESDAY NIGHT THROUGH SATURDAY...

THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS. SVR
TSTMS MAY IMPACT AIR TRAVEL FOR SEVERAL HOURS LATE THU AFTN.

SATURDAY...VFR LIKELY BUT A CHANCE OF IFR CONDITIONS EXISTS DEPENDING
ON FRONTAL PLACEMENT AND ASSOCIATED SHOWERS AND TSTMS.

THERE MAY ALSO BE LOWER CONDITIONS IN AREAS OF FOG AND STRATUS
THROUGH THE PERIOD...MAINLY AT NIGHT INTO THE EARLY MORNING HOURS
EACH DAY.

&&

.MARINE...
A HIGH SURF ADVISORY HAS BEEN EXPANDED WEST TO INCLUDE SOUTHERN
BRISTOL...SOUTHERN PLYMOUTH AND NEWPORT COUNTIES GIVEN RECENT BEACH
REPORTS OF MODERATE TO STRONG RIP CURRENTS.

DUE TO CONTINUED S-SW SWELLS IN THE 5-8 FOOT RANGE...HAVE EXTENDED
THE SMALL CRAFT THROUGH TONIGHT. SHOULD START TO SLOWLY SUBSIDE
TONIGHT...BUT MAY NEED TO KEEP GOING INTO WED AS WELL. WILL HAVE THE
DAY SHIFT MONITOR THE SWELL TRENDS THROUGH THE DAYLIGHT HOURS.

AS FOR WINDS...EXPECT S-SW FLOW TO CONTINUE THROUGH WED...THOUGH NOT
EXPECTING SPEEDS MUCH ABOVE 15 KTS. HOWEVER...DUE TO CONTINUED LONG
S-SW FETCH...SWELLS CONTINUE.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

MARGINAL SMALL CRAFT SEAS EXPECTED WED NIGHT ON THE OUTER WATERS IN
MODEST SWLY FLOW. SMALL CRAFT CONDITIONS LOOK LIKE A GOOD BET
THURSDAY THROUGH FRIDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. THE
GRADIENT GETS PRETTY TIGHT SO BUILDING SEAS ON SUSTAINED 15KT G25
WINDS LIKELY. SEAS MAY BE SLOW TO SUBSIDE SAT...BUT THE VARIABLE
WINDS IN VICINITY OF THE QSTRY FRONT WILL LIKELY DIMINISH TO LESS
THAN 15 KT.

&&

.CLIMATE...
MONTHLY CLMS HAVE POSTED FOR JUNE AT 605 AM BUT HAVE NOT QCD.

JUNE IS IN THE BOOKS AS A NOTABLY WARMER THAN MONTH. WELL TRY AND
CHECK FREQUENCY OF THUNDER BUT FOR MANY WHO LIKE THE BEACH...IT
SEEMED TO BE AN ABOVE NORMAL MONTH AND MY UNDERSTANDING IS THAT AT
MQE...THE MONTH OF JUNE FELL 1 DAY SHORT OF TYING A RECORD FOR MOST
DAYS OF THUNDER IN JUNE.

JUNE AVG TEMP POSITIVE DEPARTURES...
PVD AT LEAST 3.5
ORH AT LEAST 3.0
BDL AND BOS AT LEAST 2.1

RAINFALL WAS NOTABLY WETTER THAN NORMAL ORH BDL ORE WESTWARD AND ALSO
IN PARTS OF S CENTRAL NH WHILE IT WAS A BIT DRIER THAN NORMAL IN PARTS
OF SE MASS AND RI JUST S OF BOS TO TAN AND PVD.

PVD IS CURRENTLY ON A 10 DAY WARMER THAN NORMAL STREAK INCLUSIVE OF
JUNE 30TH /21ST-30TH/.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MAZ020-021-
     023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR RIZ007.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ235-237-254-255.

&&

SYNOPSIS...DRAG
NEAR TERM...STRAUSS
SHORT TERM...EVT
LONG TERM...DRAG
AVIATION...KJC/DRAG
MARINE...DRAG/STRAUSS/EVT
CLIMATE...
Hazardous weather outlook, Jul 1, 8:20 AM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
820 AM EDT TUE JUL 1 2008

CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>005-021230-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
820 AM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN EASTERN
MASSACHUSETTS AND RHODE ISLAND.

THUNDERSTORMS ARE MUCH MORE LIKELY LATE THURSDAY OR THURSDAY EVENING
AND SEVERAL MAY PRODUCE DAMAGING WIND OR LARGE HAIL IN THE INTERIOR.

THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF
PERIODS WHEN THUNDERSTORMS SHOULD OCCUR BUT TIMING IS HIGHLY
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-021230-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
820 AM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG MAY HAMPER NAVIGATION ALONG THE SOUTH COASTS OF
MASSACHUSETTS AND RHODE ISLAND EARLY TODAY.

AN ISOLATED THUNDERSTORM COULD OCCUR THIS AFTERNOON OR EARLY
EVENING...MAINLY NARRAGANSETT BAY...BOSTON HARBOR AND THE MERRIMACK
RIVER TO PLYMOUTH COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIMES BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY
ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-021-RIZ006>008-021230-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
820 AM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON IN SOUTH
COASTAL SECTIONS OF RHODE ISLAND AND MASSACHUSETTS.

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH
WEDNESDAY AND ESPECIALLY THURSDAY.

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-024-021230-
DUKES MA-NANTUCKET MA-
820 AM EDT TUE JUL 1 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

DANGEROUS RIP CURRENTS ARE LIKELY TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED
WEDNESDAY
AND ESPECIALLY THURSDAY.

A HIGH SURF ADVISORY MAY BE NEEDED THURSDAY.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT ON NANTUCKET AND THEN A
PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON
AND MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 12:12 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1212 PM EDT TUE JUL 1 2008

MAZ013-015-016-018-019-011645-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SUFFOLK MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
1212 PM EDT TUE JUL 1 2008

AT 1212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTH OF CANTON...OR ABOUT 8 MILES
SOUTHWEST OF QUINCY...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...RANDOLPH AND MILTON BY 1220 PM EDT...
QUINCY AND BRAINTREE BY 1230 PM EDT...HINGHAM BY 1240 PM EDT...HULL
AND 6 MILES NORTHWEST OF COHASSET BY 1250 PM EDT.

KJC
Special weather statement, Jul 1, 12:52 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1252 PM EDT TUE JUL 1 2008

MAZ002-003-NHZ011-011715-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
1252 PM EDT TUE JUL 1 2008

AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES NORTHWEST OF GREENFIELD...MOVING NORTHEAST
AT 11 MPH.

THE THUNDERSTORM WILL BE NEAR...LEYDEN BY 110 PM EDT...BERNARDSTON
AND GILL BY 120 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

KJC
Special weather statement, Jul 1, 12:59 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1259 PM EDT TUE JUL 1 2008

MAZ013-015>018-011730-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
1259 PM EDT TUE JUL 1 2008

AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES EAST OF FOXBOROUGH...OR ABOUT 9 MILES EAST
OF FRANKLIN...MOVING NORTHEAST AT 11 MPH.

THE THUNDERSTORM WILL BE NEAR...SHARON BY 110 PM EDT...CANTON AND 6
MILES SOUTHEAST OF NORWOOD BY 120 PM EDT...STOUGHTON AND AVON BY 130
PM EDT.

KJC
Special weather statement, Jul 1, 2:09 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT TUE JUL 1 2008

CTZ002-003-MAZ011-011845-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
209 PM EDT TUE JUL 1 2008

AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTHEAST OF EAST WINDSOR...OR ABOUT 6
MILES SOUTHEAST OF WINDSOR LOCKS...MOVING NORTHEAST AT 24 MPH.

EXPECT FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WHICH WILL
CREATE SOME URBAN AND POOR DRAINAGE FLOODING.

THE THUNDERSTORM WILL BE NEAR...ELLINGTON AND ROCKVILLE BY 220 PM
EDT...SOMERS BY 230 PM EDT...HAMPDEN AND STAFFORD BY 240 PM EDT.

STRAUSS
Special weather statement, Jul 1, 2:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
247 PM EDT TUE JUL 1 2008

MAZ009>011-011915-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
247 PM EDT TUE JUL 1 2008

AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES NORTHEAST OF WESTFIELD...OR ABOUT 7 MILES WEST OF
CHICOPEE...MOVING NORTHEAST AT 17 MPH.

THE THUNDERSTORM WILL BE NEAR...HOLYOKE AND CHICOPEE BY 300 PM EDT...
SOUTH HADLEY AND GRANBY BY 320 PM EDT.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:29 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region46 min
Jul 1, 4:42 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region33 min
Jul 1, 6:25 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region50 min
Jul 1, 6:49 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region26 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.